Translator Disclaimer
April 2020 Model-assisted inference for treatment effects using regularized calibrated estimation with high-dimensional data
Zhiqiang Tan
Ann. Statist. 48(2): 811-837 (April 2020). DOI: 10.1214/19-AOS1824

Abstract

Consider the problem of estimating average treatment effects when a large number of covariates are used to adjust for possible confounding through outcome regression and propensity score models. We develop new methods and theory to obtain not only doubly robust point estimators for average treatment effects, which remain consistent if either the propensity score model or the outcome regression model is correctly specified, but also model-assisted confidence intervals, which are valid when the propensity score model is correctly specified but the outcome model may be misspecified. With a linear outcome model, the confidence intervals are doubly robust, that is, being also valid when the outcome model is correctly specified but the propensity score model may be misspecified. Our methods involve regularized calibrated estimators with Lasso penalties but carefully chosen loss functions, for fitting propensity score and outcome regression models. We provide high-dimensional analysis to establish the desired properties of our methods under comparable sparsity conditions to previous results, which give valid confidence intervals when both the propensity score and outcome models are correctly specified. We present simulation studies and an empirical application which demonstrate advantages of the proposed methods compared with related methods based on regularized maximum likelihood estimation. The methods are implemented in the R package $\mathtt{RCAL}$.

Citation

Download Citation

Zhiqiang Tan. "Model-assisted inference for treatment effects using regularized calibrated estimation with high-dimensional data." Ann. Statist. 48 (2) 811 - 837, April 2020. https://doi.org/10.1214/19-AOS1824

Information

Received: 1 July 2018; Revised: 1 January 2019; Published: April 2020
First available in Project Euclid: 26 May 2020

zbMATH: 07241570
MathSciNet: MR4102677
Digital Object Identifier: 10.1214/19-AOS1824

Subjects:
Primary: 62E20, 62F25, 62F35
Secondary: 62J05, 62J12

Rights: Copyright © 2020 Institute of Mathematical Statistics

JOURNAL ARTICLE
27 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.48 • No. 2 • April 2020
Back to Top